Alert archive / Utah / High Wind Watches in 2007
High Wind Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Feb 21, 2007, 3:09 PM MST. It took effect at Feb 22, 2007, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2007, 3:09 PM MST (22:09 UTC)
- In effect from
- Feb 22, 2007, 5:00 AM MST
- Expired
- Feb 22, 2007, 4:08 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 212209 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 309 PM MST WED FEB 21 2007 ...A PREFRONTAL SOUTHWEST FLOW WILL BRING STRONG SOUTHWEST WINDS TO MUCH OF WESTERN UTAH... .A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE TONIGHT THROUGH THURSDAY NIGHT FOR MUCH OF WESTERN UTAH. UTZ003>005-007-008-015>017-220715- /O.NEW.KSLC.HW.A.0002.070222T1200Z-070223T1200Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS- 309 PM MST WED FEB 21 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT FOR MUCH OF WESTERN UTAH... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. SOUTH WINDS WILL DEVELOP THURSDAY AND CONTINUE THURSDAY NIGHT OVER MUCH OF WESTERN UTAH. WINDS OF 30-40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE OVER THE WESTERN VALLEYS. IN THE MOUNTAINS WINDS OF 40-50 MPH WITH GUSTS TO NEAR 80 MPH ARE POSSIBLE WITH THE STRONGEST WINDS EXPECTED THURSDAY NIGHT. HIGHWAY TRAVEL BY HIGH PROFILE VEHICLES MAY BE DIFFICULT ON EAST WEST ORIENTED ROADS SUCH AS US 6 AND INTERSTATE 80 BETWEEN TOOELE AND WENDOVER. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 WWUS75 KSLC 220429 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 929 PM MST WED FEB 21 2007 ...A HIGH WIND WATCH HAS BEEN ISSUED FOR LATE TONIGHT THROUGH THURSDAY NIGHT FOR MUCH OF WESTERN UTAH... .SOUTHWEST FLOW AHEAD OF A COLD FRONT WILL INCREASE TONIGHT THROUGH THURSDAY AND BRING STRONG WINDS TO MUCH OF WESTERN UTAH AND THE MOUNTAINS. UTZ003>005-007-008-015>017-221230- /O.CON.KSLC.HW.A.0002.070222T1200Z-070223T1200Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS- 929 PM MST WED FEB 21 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST THURSDAY THROUGH LATE THURSDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST THURSDAY THROUGH LATE THURSDAY NIGHT. THIS WATCH COVERS MOST OF THE MOUNTAINS OF UTAH AND THE MAJORITY OF THE WESTERN UTAH VALLEYS. SOUTH WINDS WILL DEVELOP THURSDAY AND CONTINUE THURSDAY NIGHT OVER MUCH OF WESTERN UTAH. WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE OVER THE WESTERN VALLEYS. WINDS IN THE MOUNTAINS OF 40 TO 50 MPH WITH GUSTS OVER 75 MPH ARE POSSIBLE. THE STRONGEST WINDS IN THE MOUNTAINS ARE EXPECTED THURSDAY NIGHT. HIGH PROFILE VEHICLES MAY FIND TRAVEL DIFFICULT ON EAST WEST ORIENTED ROADS SUCH AS ROUTE 6 ACROSS THE WEST DESERT AND INTERSTATE 80 BETWEEN TOOELE AND WENDOVER. THERE WILL ALSO BE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST OR SAND ON WESTERN UTAH ROADWAYS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS75 KSLC 221108 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 AM MST THU FEB 22 2007 ...STRONG WINDS EXPECTED ACROSS WESTERN UTAH TODAY... .SOUTHWEST FLOW AHEAD OF AN APPROACHING COLD FRONT WILL INCREASE TODAY. THIS WILL BRING STRONG WINDS TO MUCH OF WESTERN UTAH. UTZ005-015>017-221900- /O.UPG.KSLC.HW.A.0002.070222T1200Z-070223T1200Z/ /O.NEW.KSLC.HW.W.0002.070222T1800Z-070223T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- 408 AM MST THU FEB 22 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WARNING IS IN EFFECT FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL UTAH...SOUTHWEST UTAH...AND THE CENTRAL AND SOUTHWEST MOUNTAINS. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED TO DEVELOP ACROSS THE VALLEYS OF WESTERN UTAH LATE THIS MORNING...AND PERSIST THROUGHOUT THE DAY TODAY. WIND GUSTS IN EXCESS OF 75 MPH ARE EXPECTED ALONG RIDGELINES. HIGH PROFILE VEHICLES MAY FIND TRAVEL DIFFICULT ON EAST WEST ORIENTED ROADS SUCH AS ROUTE 6 ACROSS THE WEST DESERT...AND INTERSTATE 80 BETWEEN TOOELE AND WENDOVER. THERE WILL ALSO BE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST OR SAND ON WESTERN UTAH ROADWAYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ003-004-221900- /O.UPG.KSLC.HW.A.0002.070222T1200Z-070223T1200Z/ /O.NEW.KSLC.WI.Y.0004.070222T1200Z-070223T0300Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- 408 AM MST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WIND ADVISORY IS FOR THE SALT LAKE AND TOOELE VALLEYS...ALONG WITH THE SOUTHERN WASATCH FRONT. SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH...WILL DEVELOP THIS MORNING. THESE WINDS WILL PERSIST THROUGHOUT THE DAY AND INTO THE EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED ACROSS THE TOOELE VALLEY...WHERE OCCASIONAL WIND GUSTS OF 55 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR ARE EXPECTED...OR WIND GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ007-008-221900- /O.UPG.KSLC.HW.A.0002.070222T1200Z-070223T1200Z/ /O.NEW.KSLC.WI.Y.0004.070222T1200Z-070223T1200Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- 408 AM MST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WIND ADVISORY IS FOR THE WASATCH MOUNTAINS OF NORTHERN UTAH. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED TODAY THROUGH TONIGHT. STRONGER WINDS...WITH GUSTS IN EXCESS OF 60 MPH...WILL BE POSSIBLE ALONG RIDGELINES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR STRONGER ARE EXPECTED...OR GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ002-014-221900- /O.NEW.KSLC.WI.Y.0004.070222T1200Z-070223T0300Z/ NORTHERN WASATCH FRONT-SANPETE/SEVIER VALLEYS- 408 AM MST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THIS WIND ADVISORY IS FOR THE NORTHERN WASATCH FRONT...ALONG WITH THE SANPETE AND SEVIER VALLEYS OF CENTRAL UTAH. SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS IN EXCESS OF 45 MPH...WILL DEVELOP THIS MORNING. THESE WINDS WILL PERSIST THROUGHOUT THE DAY AND INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR ARE EXPECTED...OR WIND GUSTS IN EXCESS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Feb 21, 9:30 AM MST, 5 hours 39 minutes earlier.
Area forecast discussion, Feb 21, 9:30 AM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 AM MST WED FEB 21 2007 .SYNOPSIS...A MILD SOUTHWEST FLOW WILL GIVE WAY TO A COLD PACIFIC TROUGH THURSDAY NIGHT AND FRIDAY. && .DISCUSSION...QUICK LOOK AT 12Z NAM AND GFS INDICATES LITTLE CHANGE FROM PREVIOUS MODEL RUNS. A COLD PACIFIC TROUGH MOVES THROUGH THE AREA THURSDAY NIGHT AND FRIDAY AS AN OPEN WAVE. COLD FRONT ENTERS EXTREME WESTERN UTAH AFTER MIDNIGHT AND PASSES THROUGH SLC BETWEEN 12Z AND 15Z WITH RAIN CHANGING TO SNOW ON VALLEY FLOORS BEFORE 15Z. THE TIMING OF THIS CHANGEOVER TO SNOW MIGHT SPARE THE MORNING COMMUTE FROM SLC SOUTHWARD...ALTHOUGH OGDEN AREA COULD BE INTO SNOW ABOUT AN HOUR OR SO EARLIER. THIS FROPA IS STILL TWO DAYS AWAY AND EXACT TIMING OF FROPA MAY CHANGE BUT LATELY TREND HAS BEEN TO SLOW DOWN THE SYSTEM JUST A TAD. MOUNTAINS LIKELY TO SEE SNOW DEVELOP IN ADVANCE OF THE FRONT...BUT CURRENT THINKING IS SIGNIFICANT ACCUMULATION WILL HOLD OFF UNTIL AFTER SUNRISE FRIDAY. WIND IS THE OTHER MESSAGE WITH THIS STORM. 700 MB WINDS IN THE GFS REACH 60 KNOTS 06Z FRIDAY WITH FAVORABLE SURFACE PRESSURE GRADIENT. RIDGETOP GUSTS COULD EASILY BE 80 KNOTS OR MORE OVERNIGHT. WESTERN VALLEY BOUNDARY LAYER MAY DECOUPLE ENOUGH TO KEEP FROM REACHING WIND WARNING CRITERIA OVERNIGHT. WILL PONDER THE SITUATION TODAY IN DECIDING WHETHER TO ISSUE HIGH WIND WATCH OR NOT DEPENDING ON WHETHER WARNING LEVEL WINDS ARE EXPECTED IN THE VALLEYS...NO QUESTION ADVISORY LEVEL WINDS WILL BE REACHED...BUT NOCTURNAL TIMING MAKES WARNING LEVEL A BIT TOUGHER TO REACH IN THE VALLEYS. NO CHANGES TO CURRENT FORECAST AT THIS TIME. && .AVIATION...NO LAKE BREEZE IS EXPECTED TODAY DUE TO LOWER PRESSURE IN IDAHO. SOUTHERLY WINDS ARE EXPECTED TO GRADUALLY INCREASE IN INTENSITY THROUGH TOMORROW AHEAD OF THE NEXT DISTURBANCE. SOUTH WINDS WILL OCCASIONALLY BE GUSTY THIS AFTERNOON. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && DUNN/C.SMITH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Feb 21, 4:04 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 404 AM MST WED FEB 21 2007 UTZ001>021-WYZ021-221200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 404 AM MST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT MOSTLY SUNNY SKIES AND BREEZY SOUTH WINDS WILL PREVAIL ACROSS MUCH OF THE OUTLOOK AREA. THERE IS A SMALL CHANCE FOR LIGHT SNOW ACROSS THE HIGHER TERRAIN OF UTAH NEAR THE IDAHO BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENT PACIFIC STORM SYSTEM WILL IMPACT THE AREA FRIDAY THROUGH FRIDAY NIGHT. AHEAD OF THIS SYSTEM...SOUTH WINDS WILL INCREASE ACROSS THE OUTLOOK AREA...PARTICULARLY ACROSS THE VALLEYS OF WESTERN UTAH. THE COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM IS EXPECTED TO REACH WESTERN UTAH EARLY FRIDAY MORNING...THEN QUICKLY PROGRESS THROUGH THE REMAINDER OF THE AREA DURING THE DAY. THIS SYSTEM HAS THE POTENTIAL TO BRING WIDESPREAD SNOW...LOCALLY HEAVY...TO THE ENTIRE OUTLOOK AREA WITH THE EXCEPTION OF THE LOWEST ELEVATIONS OF SOUTHERN UTAH. THIS SNOW IS EXPECTED TO TAPER OFF FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
High Wind Watches in Utah, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.